Couldn't find what you looking for?

TRY OUR SEARCH!

Hi,

 

I'm just wondering if anyone else appears to be experiencing weight gain as a result of warfarin?

 

I've been on warfarin (4mg/5mg) for 5 months and within a month of going on the warfarin my weight had increased by almost 7lbs. I would consider myself an athlete as I train 5-6 days a week and compete at a national level. <?xml:namespace prefix = o ns = "urn:schemas-microsoft-com:office:office" />

I have always been slim and have never really had to worry about my weight given the amount of training I do and a very healthy diet. I went back training within about a month of going on the warfarin & if anything I am training more than I did before I went on the warfarin yet the weight is not shifting.

About 3 months ago I decided to make some serious changes to my already extremely healthy diet and cut down on portions sizes, swapped to low fat everything and started cooking all my own meals so that I could cut out any unnecessary calories.

I started to keep a food diary and friends who have seen it are amazed that I can manage to train at all on the reduced food/calorie intake - but in 3 months of increased training and reduced calorie intake I have not lost one lb, I'd hate to think what weight I would be if I wasn't doing as much as I am to fight the weight gain. Thankfully I am coming off the warfarin in a month so hopefully I will notice a difference then.

 

 

I have asked a number of doctors about the weight gain and most say tehre is no link, however yesterday a doctor advised me that there is a link but no known reason for it, so its all anecdotal.

Loading...

I have been on warfarin since mid January...I have also noticed a jump in the scale...I worked so hard over the past few years to lose weight and now I have put on about 10 pounds..I'm not eating any different maybe less now that I have noticed the gain...My PCP say's "eat less blah blah blah.....

Reply

Loading...

HI I HAVE BEEN ON IT FOR 3 YEARS AND I HAVE GAINED A LOT OF WEIGHT. THE DOCTORS ALL SAY IT IS NOT THE CAUSE OF THE WEIGHT GAIN
Reply

Loading...

Hello

 

I have been on warfarin for just over 2 months and have gained 5 lbs. There has been no change in my diet and I am active and busy. Also my hair seems to be coming out.

 

Glenys Bonham

Reply

Loading...

hi im on warafin nearly 2 yrs and yes i have put on over a stone so i do believe warafin has caused this,im not eating any more.

the doctor says warafin doesnt make you gain weight ,hes wrong

Reply

Loading...